Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Positive sertraline advice please

(17 Posts)
charley30 Wed 09-Sep-15 19:25:24

Hi I'm new here and having a tough time please can I have only positive feedback as Iv been on sertraline 50 for 11 weeks and don't want to start anything else Iv had some good days but still find it hard to motivate myself and get out and about as I normally did the doc has advised upping to 75 as I still have anxious days and he says 50 is is a low dose I'm really scared of upping dose in case I get bad side effects as I did at start of this med this all started from an unstable thyroid currently being monitored so that is not helping either I just need advice and encouragement if I should increase and other help to get through this thks x

charley30 Wed 09-Sep-15 19:26:15

Please

UnbelievableBollocks Wed 09-Sep-15 19:37:21

50mg is a very low dose of Sertraline, and upping it a bit may just make all the difference. I can sympathise with worrying about side effects, the pills I'm on have some doozies, but they are worth it not to be depressed.

I've tried Sertraline and it is hard going at first, but it will work in the end.

Pobspits Wed 09-Sep-15 19:41:44

I worked up to 150mg dose and it has literally changed my life so I am almost 'normal' now.

Wankarella Wed 09-Sep-15 19:42:34

I'm on 150mg and it does wonders for my anxiety.

FetchezLaVache Wed 09-Sep-15 19:44:42

I started on 50 and then upped it to 75 as it seemed to stop having any effect, then like Pobspits said, it changed my life! Dr should be able to advise as to any possible problems with your thyroid. Are you on any meds for that?

charley30 Wed 09-Sep-15 20:06:00

Hi thks so much for any help given I have only felt a slight difference on the 50 and def don't want to go back to where I was before I started I want to enjoy my dd and feel I can cope with normal life again I did have bad side effects when I started these but hope that I won't cost Iv already been on them this long and given them plenty of time to work but the anxiety still lingers I worry and overthink everything esp going out but I am doing small things I cudnt do before I started them if going up to the 75 will help and maybe break the anxiety cycle I will start them I'm just a coward wen it comes to meds . So need a lot of encouragement from u guys who've been thru it and come out the other side .yes I'm now on 75 mg thyroxine and tested 4 weekly so hope it stabilizes it can play havoc with mood and emotions Iv just lost all my confidence and really want to establish a routine again I'm just all over the place at min how do I start going out and about again I need help with this and just maybe the 75 mg will help me gps not great either which is why I'm n here thks so much for all positive feedback it's so good to know I'm not on my own x

RockingStones Wed 09-Sep-15 20:50:23

Don't most start on 50? It is often regarded as a starting dose and too low to be truly therapeutic. I am on 50 having reduced from 100. The higher does was much better for my depression and anxiety, absolutely no doubt. I reduced due to severe nausea and sickness. In your case it'd be worth trying to increase and you need to give it a few weeks to get your levels up, and see how you feel on the higher dose.

I saw a psych recently and we were discussing my side effects. One option, she said, was to put Sertraline back up and use anti-emetics (which she said a lot of GPs don't consider - though mine did!) or try something different.

charley30 Wed 09-Sep-15 21:38:31

Yes I was pretty sick wen I ist started so think that's ways makin me afraid to increase but I did have other issues with my thyroid which also made me sick do shd I at least give it s try

Pandora97 Wed 09-Sep-15 23:26:07

I went up from 50mg to 100mg and the difference was amazing. I also had nausea and sickness when I first started but going up didn't do anything new in terms of side effects - no nausea at all. I'd try it, you can always reduce if it gets worse. smile

Misnomer Wed 09-Sep-15 23:30:40

50 is a low dose. I didn't find that the side effects where the same as starting from scratch when they raised mine. I think I ended up on around 150mg. I was fine on it, once the dose was worked out. I did have some trouble coming off but that was really my fault as I did it too quickly.

charley30 Wed 09-Sep-15 23:58:02

Thks for the reassurance everyone I just want to deal with this anxiety and 50 isn't doun it at all I really need to try and not dwell on the side effects which I tend to do wen I feel any way different at all comes from being so Ill for past 8 mths and I want to move forward not back so just trying it and trying not to think about it will be key for me x

Verso Thu 10-Sep-15 09:53:40

Hi charley30. I've only just seen your post. I've been on Sertraline since March, and it's been great for me. I started off on 25mg for a week, then increased to 50mg for two weeks, and then increased again to 100mg/day, which seems to be about spot on for me.

I still get keyed-up about things, but I no longer get the scary, overwhelming, fear-type anxiety that I used to struggle with. I feel like I can cope with whatever the day throws at me, if that makes sense.

I think it would be worth asking for an increase to 100mg, just to see if it helps you. Alternatively, you might want to try a different SSRI, or even a different type (non-SSRI) of medication. There are lots and lots of options. I hope you find something that helps.

charley30 Thu 10-Sep-15 11:28:46

Hi thank for that I get that overwhelming feelings and that's what I want to control I just remember the doctor saying anxiety can come with an increase and that's what I'm. Frightened of he's said he is only upping to 75 to see how I go then will consider 100 . I really don't want to try anything else until I give this a go I'm just scared of feeling worse than I already do if u know wat I mean I'm such a wimp x

TheIceCreamCometh Thu 10-Sep-15 22:35:21

I found it a lot easier increasing than when I first started (also started on 50, was on 150 for 9 months then weaned off). I know what you mean about the prospect of upping the dose being scary, I found the initial headaches and fuzziness awful - did have slight headaches going up but not as bad. To be fair I did have odd bouts of sickness if I took it on an empty stomach but that was my own fault.

The thing was it was worth it in the end when things settled down. It doesn't suit everyone but stick with it for now because if it does, it's fantastic.

charley30 Thu 10-Sep-15 23:52:27

Thks for the advice appreciate all I can get I just keep putting it off and that's getting me nowhere but stuck in this vicious circle about being anxious about getting anxious I'm tryin to tell myself I cant feel any worse than the way I feel now x

charley30 Fri 11-Sep-15 10:38:40

I'm scared that is my only way to explain it x

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now